MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Delivered as Unsterile Product (1421); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, no patient contact with the product.If explanted, give date: not applicable, no patient contact with the product.The intraocular lens (iol) was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the inner box received damaged, and the seal of the intraocular lens (iol) box was broken.The issue was noticed upon opening the package and there was no patient contact with the device.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: jan 11, 2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint folding carton and complaint sterilization pouch were received.Visual inspection under magnification revealed that the complaint folding carton was received with the white seal broken.Inspection of the exterior of the folding carton further revealed damage.The sterilization pouch was inspected and, no issues could be identified with the pouch.He complaint issue sterility assurance concerns was not confirmed.The complaint issue of packaging issues was identified during product evaluation, however, because there were no photos of the shipping box it cannot be determined if there was an issue with the shipping carrier (i.E.Fedex, dhl) or distribution center.Per johnson and johnson procedure, folding cartons are individually inspected in manufacturing prior to movement to the distribution center and are individually inspected in the distribution center prior to placement in the shipping box.As a result of the investigation there is no indication of a product quality deficiency.Attempts were made contacting the customer for additional information and requested for photographs of the shipping box; however, to date no response has been received.Corrected data: in review, it was noted that "g4 -combination product" field inadvertently was left blank and not populated in the initial mdr report.In review, it was also noticed that the component code "4747" for the "packaging issues" was inadvertently not entered in the initial mdr report.The information has been captured in this supplemental mdr report and the following field was updated accordingly: section g4: combination product: no.Section h6: component codes: 4747 - packaging.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16110717
Report Number3012236936-2023-00056
Device Sequence Number20272081
Product Code HQL
UDI-Device Identifier05050474635920
UDI-Public(01)05050474635920(17)251117
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2025
Device Model NumberDCB00
Device Catalogue NumberDCB0000120
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer01/23/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown